Clusterheadaches.com Message Board (http://www.clusterheadaches.com/cgi-bin/yabb/YaBB.cgi)
Cluster Headache Help and Support >> Medications, Treatments, Therapies >> Tapering off Verapamil?
(Message started by: Jean on May 13th, 2008, 2:07pm)

Title: Tapering off Verapamil?
Post by Jean on May 13th, 2008, 2:07pm
How long should I wait before trying to go off of the Verapamil?  I have not had a shadow, eye twitch, or eye tearing since Saturday.  

Also, we have not had many spring like days yet this spring.  I wonder if this has anything to do with my mild cycle.  If so will it pick up once the weather becomes nicer.  I was thinking about last spring, (the worst cycle I can remember)  It was a very early spring,very warm and beautiful.  I wondered if the difference in the weather had anything to do with the difference in my HA.  What do you guys think?

As always, thanks and be well,

Jeannie

Title: Re: Tapering off Verapamil?
Post by Jonny on May 13th, 2008, 5:59pm

on 05/13/08 at 14:07:53, Jean wrote:
How long should I wait before trying to go off of the Verapamil? I have not had a shadow, eye twitch, or eye tearing since Saturday.


If it was me, I would wait another two weeks. Verap wont kill you, I know because I took it everyday for nearly  14 years....LOL  :)

Good luck!

Title: Re: Tapering off Verapamil?
Post by DennisM1045 on May 13th, 2008, 9:26pm
I might wait a month.  If you aren't experiencing any side effects than what's the rush?  Just enjoy the PF time ;)

-Dennis-

Title: Re: Tapering off Verapamil?
Post by Brew on May 13th, 2008, 9:37pm
I'll average the two previous answers and say three weeks.

My gut tells me 2 weeks (this is what I have done in the past), but I'm a diplomat, too.

Title: Re: Tapering off Verapamil?
Post by Qazpur on May 14th, 2008, 4:46am
hi jeannie,
i've just gone through a second failed attempt at tapering off this cycle. first was after a week PF. second time after 2 weeks with a couple of days down to no meds.
now i'm back up to 1-2 hits per day, plus having to wait for the meds to kick back in again.
better safe than sorry would be my advice as well...


Title: Re: Tapering off Verapamil?
Post by chewy on May 14th, 2008, 6:12am
My rule of thumb.

2 Weeks with absolutely no Ch symptoms then I half the dose for 1 week then stop.

Title: Re: Tapering off Verapamil?
Post by Jean on May 15th, 2008, 9:52am
Has anyone ever heard of Verapamil causing weight gain?  Last year I began to put on weight  and I blamed it on the Prednisone. Now it seems that I am again gaining even though I am exercising five to seven days a week.   Verapamil and Lexapro are the only meds I take.

I don't mean to sound vain or anything.  It sure would be nicer if I could blame it on meds and not the fact that I am getting old! [smiley=frown.gif]( and eat too much!)

Jeannie

Title: Re: Tapering off Verapamil?
Post by mezza on May 15th, 2008, 4:28pm
jeannie


i gained 21 lbs this cycle.  For me most of it came when i was preds.  Now that i am off preds though-  wieght won't come off-  even with eating less etc

I wonder if verap causes water retention?  I also know with me having the headaches make me not stick to good eating habits etc because i focus more on just getting thru the day

I used to lexapro some years back and that makes me gain weight.  A friend of mine takes lexapro and she's gained weight.


Title: Re: Tapering off Verapamil?
Post by Racer1_NC on May 15th, 2008, 8:21pm

on 05/15/08 at 16:28:34, mezza wrote:
I used to lexapro some years back and that makes me gain weight. A friend of mine takes lexapro and she's gained weight.

Been on Lexapro 2 weeks, and I have no urge to eat at all. I have to remind myself that I have to eat something. Weight has been static so far.

Title: Re: Tapering off Verapamil?
Post by barry_sword on May 16th, 2008, 7:12am
I tried twice to taper off my Verapamil with my last cycle and was WRONG both times, the beast was not done with me yet! But the 3rd attempt was good. I did a very slow taper that time and when the Verapamil was done so was my cycle.

Spring and fall are my two bad seasons but so far this spring I am out of cycle so I will see with time.  [smiley=huh.gif]

Title: Re: Tapering off Verapamil?
Post by birdman on May 16th, 2008, 12:58pm
I have many thoughts on your questions.  First I would agree that 2-4 weeks is a good wait period and then would taper very slowly.  Do not want to shock the system or wake the beast.
As for weight gain, pred can definetely contribute but I found verapamil did not cause that affect.  What I found out was sympathy food and inability to exercise on verap caused my weight gain.  I know many c-hers get very lethargic when in cycle and the verap slows everything down.  Just some random comments and opinions.  Hope you are well!
Tim



Clusterheadaches.com Message Board » Powered by YaBB 1 Gold - SP 1.3.1!
YaBB 2000-2003. All Rights Reserved.